MAUDE Adverse Event Report: ARTIVION, INC. ¿ KENNESAW PULMONARY VALVE & CONDUIT SG; HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT

ARTIVION, INC. ¿ KENNESAW PULMONARY VALVE & CONDUIT SG; HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT
Model Number SGPV00
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Codes Inflammation (1932); Stenosis (2263)
Date of Event 12/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to initial notification: "(b)(6) 2023 patient had a 26mm pulmonary homograft implanted on right side and on-x aap on left side.Surgeon saying the homograft is "squished" now." 12/13/2023 additional info received from surgeon: "upon review of the recent ct scan from this week and reexamining the reconstructed images, it appears that the cryopreserved pulmonary homograft has undergone a significant inflammatory change and desiccation.The rv to pa conduit which is a 26 mm homograft appears to have shrunken to 7 or 8 mm at its largest diameter.There is no evidence of pseudoaneurysm, hematoma or leak at any suture site, and left sided prosthesis looks appropriately dilated to maximum size.An inflammatory rind around the left-sided root prosthesis and the right sided prosthesis can be appreciated.The planned strategy is to pursue ballooning of the rv to pa conduit while protecting the left main coronary artery.If this is successful, there may be an opportunity to temporize with a stent if lmca is not compromised.If the patient remains hemodynamically stable and is otherwise not having significant symptoms, maybe we could medically optimize her rvsp of approximately 60 mmhg (trans valve gradient ~36mmhg).Ideally, i would like to wait for a year (which would be (b)(6) 2024) to pursue reentry and exchange of the rv to pa conduit for a synthetic alternative (reduce some adhesion risk, but i placed a pericardial membrane in case we needed to go back).12/14/2023 additional info received from the surgeon: "the patient is doing well.The ct scan from 72 hours ago suggest that the homograft has shrunk dramatically.It most likely is related to an inflammatory response.The patient also has a right ventricular systolic pressure of approximately 60 mmhg and a peak gradient across the homograft approximately 36 mmhg (recent echo).".
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
The certificate of assurance for pulmonary valve & conduit sg (sgpv00), (b)(6) was reviewed.All attributes identified during inspection were documented appropriately on the certificate of assurance.There are no rejectable attributes.The information in our implant summary database indicates that an sgpv00 allograft was implanted in a 25- year-old female on (b)(6) 2023 for a ross procedure.No additional information regarding the incident implant procedure is available currently.It was reported to artivion on (b)(6) 2023, approximately 9 months post-operative, that the patient is presenting with conduit (sgpv) stenosis diagnosed by ct scan.No tissue was explanted, future clinical course for the patient is being evaluated.Cryopreserved pulmonary homografts have long been the conduit of choice to replace the pulmonary autograft and very little data exist to support the use of alternate rv-pa conduits for the ross procedure (brown 2008, mazine 2018).Albeit stenosis (graft stricture) has been reported with the use of cryopreserved cardiac allografts and is listed in the sgpv instructions for use (ifu).The surgeon indicated that the allograft has undergone ¿significant inflammatory change and desiccation¿.It is highly probable the marked inflammatory/immune response precipitated the conduit stenosis.As stated above, valvular and conduit stenosis, graft stricture and immune response has been reported with the use of cryopreserved cardiac allografts; all of which are listed in the sgpv ifu.The root cause of the reported event approximately 9 months post-operatively could not directly be concluded, but it is highly probable it could be the result of a marked inflammatory/immune response.Adequate precautions are provided in the ifu.The sg cryopreserved human tissue risk file was reviewed.The reported event is addressed in hazard step/item #s within the risk file.Risk has been reduced as low as possible and overall residual risk is acceptable.The reported tissue was not returned to artivion.The reported serial number ((b)(6)) was reviewed, and no issues were noted in the investigation.Valvular and conduit stenosis, graft stricture and immune response has been reported with the use of cryopreserved cardiac allografts; all of which are listed in the sgpv ifu.The root cause of the reported event approximately 9 months post-operatively could not directly be concluded, but it is highly probable it could be the result of a marked inflammatory/immune response.Adequate precautions are provided in the ifu.The reported event will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.The root cause of the reported event approximately 9 months post-operatively could not directly be concluded, but it is highly probable it could be the result of a marked inflammatory/immune response.Adequate precautions are provided in the ifu.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
PULMONARY VALVE & CONDUIT SG
Common Device Name
HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT
Manufacturer (Section D)
ARTIVION, INC. ¿ KENNESAW
1655 roberts blvd. nw
kennesaw GA 30144
Manufacturer (Section G)
ARTIVION, INC. ¿ KENNESAW
1655 roberts blvd. nw
kennesaw GA 30144
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key18347425
Report Number1063481-2023-00023
Device Sequence Number5600229
Product Code OHA
UDI-Device Identifier00877234000447
UDI-Public00877234000447
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K092021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberSGPV00
Device Lot Number170779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age26 YR
Patient SexFemale